Alert archive / Delaware / Areal Flood Warnings in 2013

Areal Flood Warning 67, NWS Philadelphia/Mount Holly

June 8, 2013Kent County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 8, 2013, 5:39 AM EDT for Kent County, Delaware. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2013, 5:39 AM EDT (09:39 UTC)
Expired
Jun 8, 2013, 9:30 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WGUS41 KPHI 080939
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 AM EDT SAT JUN 8 2013

DEC001-081330-
/O.NEW.KPHI.FA.W.0067.130608T0939Z-130608T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-
539 AM EDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  CENTRAL KENT COUNTY IN CENTRAL DELAWARE...

* UNTIL 930 AM EDT

* AT 535 AM EDT...MINOR FLOODING WAS OCCURRING ALONG THE SAINT JONES
  RIVER IN THE DOVER AREA. THE MINOR FLOODING IS EXPECTED TO
  CONTINUE UNTIL MID MORNING.

THIS FLOOD WARNING MEANS THAT FLOODING HAS BEEN REPORTED. STREAM 
RISES WILL BE SLOW. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE 
NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3924 7569 3926 7540 3922 7538 3919 7538
      3918 7540 3906 7538 3904 7568

$$

IOVINO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 3:38 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 8, 3:38 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT SAT JUN 8 2013

.SYNOPSIS...
THE AREA OF LOW PRESSURE THAT WAS TROPICAL STORM ANDREA WAS
CENTERED OFF THE NORTHERN PART OF THE NEW JERSEY COAST EARLY THIS
MORNING. THE LOW WILL RACE TO THE NORTHEAST AND IT SHOULD REACH
NOVA SCOTIA THIS AFTERNOON. WEAK HIGH PRESSURE FROM THE WEST IS
EXPECTED TO FOLLOW FOR TONIGHT AND SUNDAY. A WARM FRONT FROM THE
SOUTH IS FORECAST TO LIFT THROUGH OUR REGION ON SUNDAY NIGHT AND
MONDAY FOLLOWED BY ANOTHER FRONTAL BOUNDARY FROM THE WEST LATE ON
TUESDAY. WEAK HIGH PRESSURE IS ANTICIPATED FOR WEDNESDAY AND
THURSDAY WITH ANOTHER FRONTAL BOUNDARY FROM THE WEST EXPECTED
AROUND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE REMNANT LOW OF WHAT WAS TROPICAL STORM ANDREA WILL CONTINUE
TO QUICKLY MOVE TO OUR NORTHEAST TODAY. A WEAK SURFACE BOUNDARY
WILL REMAIN ACROSS OUR AREA TODAY, WHILE A SHORT WAVE/VORT MAX
MOVES ACROSS THE AREA DURING THE DAY AS WELL. THERE IS NOT A LOT
OF MOISTURE AVAILABLE TODAY NOW THAT THE COASTAL LOW MOVES TO OUR
NORTHEAST AND DRIER WEST/NORTHWEST WINDS TAKE OVER. HOWEVER, PW
VALUES ARE EXPECTED TO BE AROUND 1-1.25 INCHES, SO THERE MAY BE
ENOUGH MOISTURE AROUND FOR THE VORT MAX TO KEEP ISOLATED SHOWERS,
AND WITH SOME INSTABILITY THROUGH THE DAY AN ISOLATED
THUNDERSTORM, IN THE FORECAST FOR THE DAY.

MAV/MET MOS NUMBERS WERE FAIRLY CLOSE, SO A BLEND OF THE TWO WERE
TAKEN WHICH GIVES HIGHS PRETTY CLOSE TO NORMAL.

FLOOD WARNINGS CONTINUE TO BE ISSUED FOR SEVERAL OF OUR LOCAL
RIVERS AND CREEKS, PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR
ADDITIONAL INFORMATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE AFOREMENTIONED WEAK FRONTAL BOUNDARY MAY BEGIN TO WASHOUT AS
WEAK HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA TONIGHT. ANY
SHOWER/THUNDERSTORM ACTIVITY FROM THE AFTERNOON SHOULD DISSIPATE
QUICKLY AS DAYTIME HEATING IS LOST AND THE SHORT WAVE ALOFT PASSES
TO OUR NORTHWEST. WE SHOULD THEN SEE PARTIAL CLEARING SKIES
OVERNIGHT. A BLEND OF MAV/MET MOS, WITH A LITTLE MORE WEIGHT
TOWARD THE SLIGHTLY COOLER MAV MOS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A MID LEVEL TROUGH IS FORECAST TO BE LOCATED OVER THE MISSISSIPPI
RIVER VALLEY ON SUNDAY AND SUNDAY NIGHT. THE FEATURE IS EXPECTED
TO MOVE EASTWARD AND ITS AXIS SHOULD PASS OVER OUR REGION ON
TUESDAY. A MID LEVEL LEVEL RIDGE IS ANTICIPATED TO BUILD OVER THE
MIDDLE PART OF THE COUNTRY IN THE WEDNESDAY THROUGH FRIDAY TIME
FRAME WITH A TROUGH REMAINING OVER THE EAST.

CONDITIONS ARE FORECAST TO BE MAINLY RAIN-FREE ON SUNDAY.
HOWEVER, MARGINAL INSTABILITY ACROSS OUR WESTERN AND SOUTHERN
COUNTIES MAY RESULT IN ISOLATED SHOWER AND THUNDERSTORM
DEVELOPMENT, MAINLY IN THE AFTERNOON.

THE SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING MID LEVEL TROUGH
FROM SUNDAY NIGHT THROUGH TUESDAY WILL RESULT IN AN UNSETTLED
PERIOD IN OUR REGION. THE PATTERN IS EXPECTED TO TAP INTO SOME
GULF MOISTURE. PRECIPITABLE WATER VALUES ARE FORECAST TO RISE INTO
THE 1.75 TO 2.00 INCH RANGE FOR MONDAY. A SURFACE WARM FRONT IS
EXPECTED TO LIFT THROUGH OUR REGION FROM SUNDAY NIGHT INTO MONDAY.
AS A RESULT, WE HAVE GONE WITH THE LIKELIHOOD OF SHOWERS ALONG
WITH A CHANCE OF THUNDERSTORMS. WEAK IMPULSES IN THE MID LEVEL
FLOW MAY HELP TRIGGER SCATTERED THUNDERSTORMS. HOWEVER, ANY
THUNDERSTORM ACTIVITY MAY BE LIMITED BY THE CLOUD COVER AND THE
LACK OF SIGNIFICANT INSTABILITY.

SHOWERS ARE EXPECTED AGAIN FOR TUESDAY AS THE MID LEVEL TROUGH
PASSES OVER OUR REGION, IT SHOULD BE ACCOMPANIED BY A SURFACE
FRONT LATE IN THE DAY.

THE MODEL GUIDANCE SOLUTIONS VARY FOR THE WEDNESDAY THROUGH
FRIDAY TIME FRAME. THEREFORE, WE WILL NOT MAKE MUCH CHANGE TO THE
PREVIOUS FORECAST. IT LOOKS TO BE MAINLY RAIN-FREE DURING THE
THREE DAY PERIOD BUT THERE MAY BE SUBTLE FEATURES TO TRIGGER
CLOUDS AND A FEW SHOWERS. THEIR TIMING AND PLACEMENT REMAINS A LOW
CONFIDENCE FORECAST.

AFTERNOON TEMPERATURES SHOULD BE A BIT ABOVE NORMAL FOR SUNDAY,
THEN NEAR NORMAL FOR MONDAY THROUGH FRIDAY. NIGHTTIME TEMPERATURES
ARE FORECAST TO START THE WEEK ABOVE NORMAL AND THEY SHOULD DROP
GRADUALLY TO NEAR NORMAL FOR THURSDAY AND FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A FEW MORE HOURS OF MVFR/IFR CONDITIONS POSSIBLE THIS MORNING
THROUGH SUNRISE AS THERE REMAINS PLENTY OF MOISTURE ACROSS THE
AREA AS THE REMNANTS OF WHAT WAS TROPICAL STORM ANDREA MOVES TO
OUR NORTHEAST. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR THROUGH
THE MORNING AND THEN REMAIN VFR FOR THE REMAINDER OF THE AFTERNOON
INTO SATURDAY NIGHT. SOME LIGHT FOG IS EXPECTED AROUND THE PRE-
DAWN HOURS SUNDAY, WHICH SHOULD DISSIPATE SHORTLY AFTER SUNRISE.

WINDS WILL START OUT OF THE NORTHWEST, THEN BECOME MORE WESTERLY
DURING THE DAY. WINDS MAY PERIODICALLY GUST AROUND 15-20 KNOTS,
ESPECIALLY EARLY THIS MORNING BEFORE SUNRISE, THEN DURING THE
AFTERNOON. ANY GUSTS SHOULD DROP OFF BY SUNSET, THEN WINDS ARE
EXPECTED TO BECOME LIGHT AND VARIABLE SATURDAY NIGHT INTO SUNDAY
MORNING.

OUTLOOK...
SUNDAY...MAINLY VFR.

SUNDAY NIGHT...DETERIORATING CONDITIONS AS SHOWERS SPREAD UP INTO
OUR REGION FROM THE SOUTH AND SOUTHWEST.

MONDAY THROUGH TUESDAY...PERIODS OF MVFR WITH SOME IFR CONDITIONS
POSSIBLE IN RAIN SHOWERS.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR.

&&

.MARINE...
THE REMNANTS OF TROPICAL STORM ANDREA WILL CONTINUE TO MOVE TO
OUR NORTHEAST TODAY. WINDS WILL WEAKEN AS THE LOW DEPARTS TO OUR
NORTHEAST. THE GALE WARNING FOR THE SOUTHERN ATLANTIC COASTAL
WATERS HAS BEEN CANCELLED, HOWEVER, WINDS COULD STILL GUST AROUND
30 KNOTS FOR A FEW MORE HOURS THIS MORNING. EVEN THOUGH WINDS ARE
EXPECTED TO CONTINUE TO DIMINISH THROUGH THE DAY, WAVES ARE
FORECAST TO REMAIN 5-7 FEET THROUGH THIS EVENING. THEREFORE THE
SMALL CRAFT ADVISORY FOR THE ATLANTIC COASTAL WATERS REMAINS
THROUGH 2 AM SUNDAY. THE LOWER DELAWARE BAY REMAINS IN EFFECT
THROUGH 6 AM.

OUTLOOK...
A WARM FRONT IS FORECAST TO LIFT NORTHWARD ACROSS THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY FROM SUNDAY NIGHT INTO MONDAY.
ANOTHER FRONTAL BOUNDARY FROM THE WEST IS EXPECTED TO ARRIVE LATE
ON TUESDAY. WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN
BELOW THE SMALL CRAFT ADVISORY CRITERIA FROM SUNDAY THROUGH
WEDNESDAY.

&&

.RIP CURRENTS...
THE RISK FOR DANGEROUS RIP CURRENTS APPEARS TO BE HIGH AGAIN FOR
TODAY. OUR LOCAL PROCEDURES TAKE US INTO HIGH AND WE WILL ERR ON
THE SIDE OF CAUTION GIVEN IT'S A WEEKEND. PLEASE DO NOT GO INTO
THE WATER UNLESS BEACH PATROL PERSONNEL DEEM IT SAFE AND LIFE
GUARDS ARE ON DUTY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NJZ014-024>026.
DE...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ431.

&&

SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
RIP CURRENTS...GIGI
Hazardous weather outlook, Jun 8, 3:30 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT SAT JUN 8 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-090730-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
330 AM EDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-090730-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
330 AM EDT SAT JUN 8 2013

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-090730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:21 PM EDTFlash Flood WarningPHIKent, Sussex4 hr
Jun 8, 1:11 AM EDTAreal Flood AdvisoryPHIKent, New Castle4 hr
Jun 8, 9:17 AM EDTAreal Flood WarningPHIKent14 hr

Nearby

Areal Flood Warnings in Delaware, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.